MAUDE Adverse Event Report: MEDTRONIC, INC EXPORT AP ASPIRATION CATHETER; CATHETER, EMBOLECTOMY

MEDTRONIC, INC EXPORT AP ASPIRATION CATHETER; CATHETER, EMBOLECTOMY
Model Number EXPORTAP
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
An attempt was made to use a 6f export ap aspiration catheter.There was no damage noted to the packaging.The device was removed from the packaging per ifu with no issues noted.The device was inspected with no issues noted.The device was prepped per ifu with no issues noted.Resistance was encountered when advancing the device.Excessive force was not used during insertion/delivery.It was reported that the aspiration catheter failed to aspirate completely.The patient was reported alive with no injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: one 6fr export ap aspiration catheter returned for analysis.The device returned with aspiration line attached and was removed with no issues noted.Kinks were noted on the most proximal and most distal section of the aspiration line tubing.Kinks were noted on the shaft of the device distal to the strain relief.Deformation was noted on the proximal end of the guidewire lumen and the proximal end of the guidewire lumen had separated from the shaft.No deformation noted to the tip of the device and the marker band was still present.The inner diameter of the guidewire lumen measured 0.016¿ meeting specification.It was not possible to load a 0.014¿ guidewire through the guidewire lumen due to the deformation noted and it was also not possible to load the device through an in-house 6fr guide catheter due to the deformation noted.The dual lumen od: major axis od= 0.067¿ meeting specification and minor axis od = 0.059¿ meeting specification.Using a pin gauge to block the aspiration lumen the device was pressurised, and liquid was observed exiting the shaft of the device at the point of the guidewire lumen deformation.Upon visual inspection a tear was observed on the shaft of the device at the point of the guidewire lumen deformation.The material was jagged and uneven at the tear site.Proximal shaft od= 0.0536¿ meeting specification.Proximal shaft id= 0.043¿ meeting specification.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
EXPORT AP ASPIRATION CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14926475
Report Number1220452-2022-00059
Device Sequence Number19330192
Product Code DXE
UDI-Device Identifier00613994431745
UDI-Public00613994431745
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120808
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2024
Device Model NumberEXPORTAP
Device Catalogue NumberEXPORTAP
Device Lot Number0011088683
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown